Alert archive / Alabama / Red Flag Warnings in 2008
Red Flag Warning 22, NWS Birmingham, AL
NWS Birmingham, AL issued this red flag warning at Nov 21, 2008, 2:57 PM CST for 39 counties in Alabama. It took effect at Nov 22, 2008, 11:00 AM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 21, 2008, 2:57 PM CST (20:57 UTC)
- In effect from
- Nov 22, 2008, 11:00 AM CST
- Expired
- Nov 22, 2008, 6:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Birmingham, AL
All 39 counties
Autauga County, AL, Barbour County, AL, Bibb County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Etowah County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Marion County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL
The radar
The Birmingham radar (KBMX), 22 km from the middle of the area, began a volume at 21:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 9.0 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1536 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- -193 m²/s²
- 0-3 km storm-relative helicity
- -154 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KBMX 212057 RFWBMX RED FLAG WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 257 PM CST FRI NOV 21 2008 ...DRY CONDITIONS WILL CREATE A HIGH FIRE DANGER SATURDAY AFTERNOON... .A VERY DRY AIRMASS WILL BE IN PLACE ACROSS CENTRAL ALABAMA SATURDAY. AS TEMPERATURES RISE INTO THE UPPER 40S TO MIDDLE 50S...RELATIVE HUMIDITIES WILL DROP INTO THE UPPER TEENS TO LOWER 20S ACROSS CENTRAL ALABAMA. THIS WILL CREATE A HIGH FIRE DANGER ACROSS THE AREA. ALZ011>015-017>050-221200- /O.UPG.KBMX.FW.A.0013.081122T1700Z-081122T2300Z/ /O.NEW.KBMX.FW.W.0022.081122T1700Z-081122T2300Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 257 PM CST FRI NOV 21 2008 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 5 PM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 5 PM CST SATURDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. TEMPERATURES WILL WARM INTO THE UPPER 40S TO MIDDLE 50S SATURDAY...RELATIVE HUMIDITIES WILL FALL INTO THE UPPER TEENS TO LOWER 20S FOR MUCH OF THE AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF GUSTY WINDS...AND LOW RELATIVE HUMIDITY...WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. OUTDOOR BURNING IS DISCOURAGED AT THIS TIME. FOR ADDITIONAL INFORMATION ON THE FIRE CONDITIONS...PLEASE CONTACT THE ALABAMA FORESTRY COMMISSION AT WWW.FORESTRY.ALABAMA.GOV. $$
2 follow-up statements
000 WWUS84 KBMX 221123 RFWBMX RED FLAG WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 523 AM CST SAT NOV 22 2008 ...DRY CONDITIONS WILL CREATE A HIGH FIRE DANGER THIS AFTERNOON... .A VERY DRY AIRMASS IS IN PLACE ACROSS CENTRAL ALABAMA. AS TEMPERATURES RISE INTO THE 50S...RELATIVE HUMIDITIES WILL DROP INTO THE UPPER TEENS TO LOWER 20S ACROSS CENTRAL ALABAMA THIS AFTERNOON. THIS WILL CREATE A HIGH FIRE DANGER ACROSS THE AREA. ALZ011>015-017>050-222100- /O.CON.KBMX.FW.W.0022.081122T1700Z-081122T2300Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 523 AM CST SAT NOV 22 2008 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM CST THIS AFTERNOON... A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM CST THIS AFTERNOON. TEMPERATURES WILL WARM INTO THE 50S TODAY...AND RELATIVE HUMIDITIES WILL FALL INTO THE TEENS FOR SEVERAL HOURS THIS AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. OUTDOOR BURNING IS DISCOURAGED AT THIS TIME. FOR ADDITIONAL INFORMATION ON THE FIRE CONDITIONS...PLEASE CONTACT THE ALABAMA FORESTRY COMMISSION AT WWW.FORESTRY.ALABAMA.GOV. $$
000 WWUS84 KBMX 221843 RFWBMX RED FLAG WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 1243 PM CST SAT NOV 22 2008 ...DRY CONDITIONS WILL CREATE A HIGH FIRE DANGER THIS AFTERNOON... .A VERY DRY AIRMASS IS IN PLACE ACROSS CENTRAL ALABAMA. AS TEMPERATURES RISE INTO THE 50S...RELATIVE HUMIDITIES WILL DROP INTO THE UPPER TEENS TO LOWER 20S ACROSS CENTRAL ALABAMA THIS AFTERNOON. THIS WILL CREATE A HIGH FIRE DANGER ACROSS THE AREA. ALZ011>015-017>050-230000- /O.EXT.KBMX.FW.W.0022.000000T0000Z-081123T0000Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 1243 PM CST SAT NOV 22 2008 ...RED FLAG WARNING NOW IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... TEMPERATURES WILL WARM INTO THE 50S THIS AFTERNOON...AND RELATIVE HUMIDITIES WILL FALL BELOW 25 PERCENT FOR SEVERAL HOURS THIS AFTERNOON. THEREFORE...A HIGH FIRE DANGER EXIST ACROSS CENTRAL ALABAMA THIS AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. OUTDOOR BURNING IS DISCOURAGED AT THIS TIME. FOR ADDITIONAL INFORMATION ON THE FIRE CONDITIONS...PLEASE CONTACT THE ALABAMA FORESTRY COMMISSION AT WWW.FORESTRY.ALABAMA.GOV. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this red flag warning went out at Nov 21, 11:30 AM CST, 3 hours 27 minutes earlier.
Area forecast discussion, Nov 21, 11:30 AM CST, 3 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1130 AM CST FRI NOV 21 2008 .UPDATE...UPDATED FOR AVIATION AND THIS AFTERNOON. && .DISCUSSION... COLD AIR ADVECTION CURRENTLY UNDERWAY. THIS IS KEEPING TEMPERATURES FROM REALLY SPIKING UP THIS MORNING. MAIN IMPACT WILL REMAIN ACROSS THE NORTHERN HALF OF THE AREA TODAY. SO HAVE LOWERED TEMPERATURES A DEGREE OR TWO FAR NORTH...BUT STAYED CLOSE TO THE CURRENT FORECAST ACROSS THE SOUTH. AS THE WINDS RELAX THROUGH THE EVENING HOURS... RADIATIONAL COOLING WILL TAKE OVER UNDER CLEAR SKIES LEAVING US WITH POSSIBLY THE COLDEST TEMPS OF THE SEASON THUS FAR. BUNDLE UP UPDATES HAVE ALREADY BEEN SENT. 16 && .AVIATION...18Z TAF DISCUSSION. CLEAR SKIES FOR THE NEXT 24 HOURS. WINDS WILL REMAIN BRISK FOR THE NEXT SEVERAL HOURS. WINDS SHOULD GRADUALLY RELAX THROUGH THE DAY AND SLOWLY SHIFT TOWARDS THE NORTHEAST. WE SHOULD GENERALLY RETURN TO CALM WINDS SHORTLY AFTER SUNSET. VFR CONDITIONS EXPECTED THROUGH THE PERIOD. 16 && .FIRE WEATHER... LOW HUMIDITIES IN THE WAKE OF A COLD FRONT WILL CREATE A HIGH FIRE DANGER ACROSS THE AREA FOR SEVERAL HOURS ON SATURDAY. && .BMX WATCHES/WARNINGS/ADVISORIES...FIRE WEATHER WATCH ALL ZONES SATURDAY 11 AM TO 5PM. &&
Hazardous weather outlook, Nov 21, 1:08 PM CST, 1 hour 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 108 PM CST FRI NOV 21 2008 ALZ011>015-017>050-221908- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 108 PM CST FRI NOV 21 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. DRY AIR WILL CONTINUE TO FILTER INTO THE AREA ON SATURDAY. WITH THE DRY AIR IN PLACE...CONDITIONS APPEAR LIKELY FOR A HIGH FIRE DANGER ON SATURDAY. THE HOURS OF CONCERN ARE FROM 11 AM TO 5 PM. OUTDOOR BURNING IS HIGHLY DISCOURAGED. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT EXPECTED AT THIS TIME.
Nearby
Red Flag Warnings in Alabama, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.